Professor Sam Howison
- Editor-in-Chief, European Journal of Applied Mathematics
Personal Web Page
Sam [dot] Howison [-at-] maths [dot] ox [dot] ac [dot] uk
Reception/Secretary: +44 1865 273525
Direct: +44 1865 273534
24-29 St Giles'
I am a University Lecturer in Applied Mathematics. I have in the past served as Director of OCIAM and of the Nomura Centre for Mathematical Finance. My research interests in physical applied mathematics include applications of differential equations. free and moving boundary problems in heat and mass transfer, and fluid dynamics.
In mathematical finance, I work on derivatives pricing, asymptotic methods, models in energy markets and models for optimal production of exhaustible resources.
Recent Publications (from MathSciNet):
MR2953337 Pending Howison, S. D.; Lacey, A. A.; Ockendon, J. R. Partial differential equations that are hard to classify.
J. Partial Differ. Equ. 25 (2012), no. 1, 41–65. 35F50 (35A30)
MR2678051 Reviewed Harris, Chris; Howison, Sam; Sircar, Ronnie Games with exhaustible resources.
SIAM J. Appl. Math. 70 (2010), no. 7, 2556–2581. (Reviewer: Wen Shen) 91A23 (35Q91 49N70 91B38 91B76)
MR2599022 Reviewed Hambly, Ben; Howison, Sam; Kluge, Tino Modelling spikes and pricing swing options in electricity markets.
Quant. Finance 9 (2009), no. 8, 937–949. (Reviewer: Alejandro Balbas) 91G20 (91G60)
MR2598934 Reviewed Fenn, Daniel J.; Howison, Sam D.; McDonald, Mark; Williams, Stacy; Johnson, Neil F. The mirage of triangular arbitrage in the spot foreign exchange
Int. J. Theor. Appl. Finance 12 (2009), no. 8, 1105–1123. 91G30
MR2567595 Reviewed Cartea, Álvaro; Howison, Sam Option pricing with Lévy-stable processes generated by Lévy-stable
Quant. Finance 9 (2009), no. 4, 397–409. (Reviewer: Erik J. Baurdoux) 91G20 (60G51 60G52 91G70)
MR2431696 Indexed Howison, Sam; Lacey, Andrew; Ward, Michael Vladimir Entov.
European J. Appl. Math. 19 (2008), no. 4, 351. 01A70
MR2388213 Reviewed Edwards, Carina M.; Howison, S. D.; Ockendon, H.; Ockendon, J. R. Non-classical shallow water flows.
IMA J. Appl. Math. 73 (2008), no. 1, 137–157. (Reviewer: Maurizio Brocchini) 76B15 (86A05)
MR2321124 Reviewed Howison, Sam A matched asymptotic expansions approach to continuity corrections for
discretely sampled options. II. Bermudan options.
Appl. Math. Finance 14 (2007), no. 1, 91–104. 91B28 (35C20)
MR2321123 Reviewed Howison, Sam; Steinberg, Mario A matched asymptotic expansions approach to continuity corrections for
discretely sampled options. I. Barrier options.
Appl. Math. Finance 14 (2007), no. 1, 63–89. 91B28 (35C20)
MR2273615 Reviewed Howison, S. D.; Loutsenko, I.; Ockendon, J. R. A class of exactly solvable free-boundary inhomogeneous porous medium
Appl. Math. Lett. 20 (2007), no. 1, 93–97. (Reviewer: Yurii V. Obnosov) 76S05 (35J25 76D27 76M40)